Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 11, 1999, 12:27 PM CST for Hancock County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 1999, 12:27 PM CST (18:27 UTC)
- Expired
- Feb 11, 1999, 1:15 PM CST
- In force
- 48 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 12:46 PM CST | Thunderstorm Wind 52 | Carthage, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 11:15 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 111828 SVRMLI ILC067-111915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1227 PM CST THU FEB 11 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 115 PM CST * AT 1225 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF KEOKUK OR 8 MILES WEST OF TIOGA MOVING NORTHEAST AT 55 MPH. THIS STORM HAS A HISTORY OF 80 MPH WINDS IN NORTHEAST MISSOURI. * THE SEVERE THUNDERSTORM WILL BE NEAR... TIOGA AROUND 1230 PM CST SUTTER AROUND 1235 PM CST WARSAW AROUND 1235 PM CST STILLWELL AROUND 1235 PM CST CARTHAGE AROUND 1250 PM CST DAMAGING WINDS OVER 80 MPH AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! NC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 10:09 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 11, 10:09 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1009 AM CST THU FEB 11 1999 COLD FRONT MAKING GOOD PROGRESS ACROSS EASTERN IOWA WITH A WAVE RIDING UP THE FRONT FROM NORTHERN MISSOURI. IMPRESSIVE TEMPERATURE DROP OF 20 DEGREES/HOUR WITH FROPA. HAVE UPDATED IOWA ZONES TO FRESHEN WORDING WITH COLD FRONT EXPECTED TO BE RIGHT AROUND THE MISSISSIPPI BY 18Z. WILL HOLD OFF FOR A BIT LONGER ON ILLINOIS ZONES. EXPECT IOWA ZONES TO BE UPDATED BY 1730Z. NC
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:45 PM CST | Severe Thunderstorm Warning | DVN | Stephenson | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.